ArticleOriginal scientific text
Title
Some constructions of strictly ergodic non-regular Toeplitz flows
Authors 1, 2
Affiliations
- Institute of Mathematics, Technical University of Wrocław, Wybrzeże Wyspiańskiego 27, 50-370 Wrocław, Poland
- Université de Bretagne Occidentale, Faculté des Sciences et Techniques, Département de Mathématiques, 6, Av. V. Le Gorgeu, 29275 Brest, France
Abstract
We give a necessary and sufficient condition for a Toeplitz flow to be strictly ergodic. Next we show that the regularity of a Toeplitz flow is not a topological invariant and define the "eventual regularity" as a sequence; its behavior at infinity is topologically invariant. A relation between regularity and topological entropy is given. Finally, we construct strictly ergodic Toeplitz flows with "good" cyclic approximation and non-discrete spectrum.
Bibliography
- [Co-Fo-Si] I. P. Cornfeld, S. V. Fomin and Ya. G. Sinai, Ergodic Theory, Springer, 1982.
- [Do-Iw] T. Downarowicz and A. Iwanik, Quasi-uniform convergence in compact dynamical systems, Studia Math. 89 (1988), 11-25.
- [Do-Kw-La] T. Downarowicz, J. Kwiatkowski and Y. Lacroix, A criterion for Toeplitz flows to be isomorphic and applications, preprint.
- [Fu] H. Furstenberg, Strict ergodicity and transformations of the torus, Amer. J. Math. 83 (1961), 573-601.
- [He-Ro] E. Hewitt and K. A. Ross, Abstract Harmonic Analysis, I, Springer, 1963.
- [Iw] A. Iwanik, Approximation by periodic transformations and diophantine approximation of the spectrum, preprint.
- [Ja-Ke] K. Jacobs and M. Keane, 0-1 sequences of Toeplitz type, Z. Wahrsch. Verw. Gebiete 13 (1969), 123-131.
- [Ke] M. Keane, Generalized Morse sequences, ibid. 10 (1968), 335-353.
- [La1] Y. Lacroix, Contribution à l'étude des suites de Toeplitz et numération en produit infini, Thesis, Université de Provence, 1992.
- [La2] Y. Lacroix, Metric properties of generalized Cantor products, Acta Arith. 63 (1993), 61-77.
- [Le] M. Lemańczyk, Ergodic
-extensions over rational pure point spectrum, category and homomorphisms, Compositio Math. 63 (1987), 63-81. - [Ne] D. Newton, On the entropy of certain classes of skew-product transformations, Proc. Amer. Math. Soc. 21 (1969), 722-726.
- [Ox] J. C. Oxtoby, Ergodic sets, Bull. Amer. Math. Soc. 58 (1952), 116-136.
- [Wi] S. Williams, Toeplitz minimal flows which are not uniquely ergodic, Z. Wahrsch. Verw. Gebiete 67 (1984), 95-107.